Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 16, 2020, 2:56 PM CDT for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Jun 17, 2020, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 2:56 PM CDT (19:56 UTC)
- In effect from
- Jun 17, 2020, 12:00 PM CDT
- Expired
- Jun 17, 2020, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3679 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS83 KGLD 161956 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 156 PM MDT Tue Jun 16 2020 COZ252>254-KSZ001-013-027-041-NEZ079-171200- /O.UPG.KGLD.FW.A.0010.200617T1700Z-200618T0200Z/ /O.NEW.KGLD.FW.W.0017.200617T1700Z-200618T0200Z/ /O.CON.KGLD.FW.W.0016.000000T0000Z-200617T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 156 PM MDT Tue Jun 16 2020 /256 PM CDT Tue Jun 16 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM CDT/ Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...11 AM MDT (12 PM CDT) 8 PM MDT (9 PM CDT) Tuesday. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Temperatures...As high as 100 degrees. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ002-014-028-042-NEZ080-171200- /O.CON.KGLD.FW.A.0010.200617T1700Z-200618T0200Z/ Rawlins-Thomas-Logan-Wichita-Hitchcock- 256 PM CDT Tue Jun 16 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...014...028...042 AND 080... * Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... Fire Weather Zone 014 Thomas...Fire Weather Zone 028 Logan and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 080 Hitchcock. * Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 17 percent. * Temperatures...As high as 100 degrees. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
6 follow-up statements
675 WWUS83 KGLD 170210 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 810 PM MDT Tue Jun 16 2020 COZ252>254-KSZ001-013-027-041-NEZ079-171200- /O.EXP.KGLD.FW.W.0016.000000T0000Z-200617T0200Z/ /O.CON.KGLD.FW.W.0017.200617T1700Z-200618T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 810 PM MDT Tue Jun 16 2020 /910 PM CDT Tue Jun 16 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND 254... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...11 AM MDT (12 PM CDT) to 8 PM MDT (9 PM CDT) Wednesday. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Temperatures...95 to 100 degrees. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ002-014-028-042-NEZ080-171200- /O.CON.KGLD.FW.A.0010.200617T1700Z-200618T0200Z/ Rawlins-Thomas-Logan-Wichita-Hitchcock- 910 PM CDT Tue Jun 16 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...014...028...042 AND 080... * Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... Fire Weather Zone 014 Thomas...Fire Weather Zone 028 Logan and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 080 Hitchcock. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 17 percent. * Temperatures...Near 100 degrees. In the mid 90s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
068 WWUS83 KGLD 170901 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 301 AM MDT Wed Jun 17 2020 KSZ002-014-028-042-NEZ080-171015- /O.CAN.KGLD.FW.A.0010.200617T1700Z-200618T0200Z/ Rawlins-Thomas-Logan-Wichita-Hitchcock- 401 AM CDT Wed Jun 17 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 002...014...028...042 AND 080... The National Weather Service in Goodland has cancelled the Fire Weather Watch. Sustained winds of 20 to 30 mph with gusts to 35 mph will be possible in the afternoon. Relative humidity values will be mainly in the upper teens. $$ COZ252>254-KSZ001-013-027-041-NEZ079-171715- /O.CON.KGLD.FW.W.0017.200617T1700Z-200618T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 301 AM MDT Wed Jun 17 2020 /401 AM CDT Wed Jun 17 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001...013...027...041... 079...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...11 AM MDT (12 PM CDT) to 8 PM MDT (9 PM CDT) Wednesday. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Temperatures...Around 100. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
991 WWUS83 KGLD 170902 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 302 AM MDT Wed Jun 17 2020 COZ252>254-KSZ001-013-027-041-NEZ079-171715- /O.CON.KGLD.FW.W.0017.200617T1700Z-200618T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 302 AM MDT Wed Jun 17 2020 /402 AM CDT Wed Jun 17 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001...013...027...041... 079...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...11 AM MDT (12 PM CDT) to 8 PM MDT (9 PM CDT) Wednesday. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Temperatures...Around 100. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
099 WWUS83 KGLD 170904 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 304 AM MDT Wed Jun 17 2020 COZ252>254-KSZ001-013-027-041-NEZ079-172300- /O.CON.KGLD.FW.W.0017.200617T1700Z-200618T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 304 AM MDT Wed Jun 17 2020 /404 AM CDT Wed Jun 17 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001...013...027... 041...079...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...11 AM MDT (12 PM CDT) to 8 PM MDT (9 PM CDT) Wednesday. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Temperatures...Around 100. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
659 WWUS83 KGLD 171746 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1146 AM MDT Wed Jun 17 2020 COZ252>254-KSZ001-013-027-041-NEZ079-180200- /O.CON.KGLD.FW.W.0017.000000T0000Z-200618T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 1146 AM MDT Wed Jun 17 2020 /1246 PM CDT Wed Jun 17 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Timing...11 AM MDT (12 PM CDT) to 8 PM MDT (9 PM CDT) Wednesday. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Temperatures...Around 100. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
235 WWUS83 KGLD 180151 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 751 PM MDT Wed Jun 17 2020 COZ252>254-KSZ001-013-027-041-NEZ079-180300- /O.EXP.KGLD.FW.W.0017.000000T0000Z-200618T0200Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Greeley-Dundy- 751 PM MDT Wed Jun 17 2020 /851 PM CDT Wed Jun 17 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND 254... As temperatures cool, relative humidities will continue to recover. Critical fire weather conditions are no longer expected, therefore the Red Flag Warning will be allowed to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 16, 2:29 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 16, 2:29 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
129 PM MDT Tue Jun 16 2020
.SHORT TERM...(This evening through Thursday night)
Issued at 117 PM MDT Tue Jun 16 2020
Hot, dry, and breezy conditions remain the main concern through
Wednesday with cooler temperatures moving in Wednesday night into
Thursday. Highs are up near the century mark on Wednesday
afternoon while more seasonable temperatures are expected on
Thursday with highs mainly in the 80s. Thursday will usher in a
more active pattern with the upper trough over the western U.S.
moving over the Rockies and High plains late in the week with a
series of upper short wave troughs expected to sweep across the
high plains. With an increase in afternoon instability and some
moisture to work with, there is a chance of evening and overnight
thunderstorms Thursday night. Storms are not expected to become
severe at this time.
Critical Fire Weather conditions are also a concern and will be
detailed in the Fire Weather section of the AFD.
.LONG TERM...(Thursday through Tuesday)
Issued at 330 AM MDT Tue Jun 16 2020
Long range guidance suggests that a broad upper trough /cyclonic
flow aloft/ will prevail over the Central/Northern Plains Thu-Sat,
transitioning to NW flow aloft late this weekend as an upper
level ridge amplifies over the Desert Southwest/Intermountain
West. From a pattern recognition standpoint -- expect above normal
chances for precipitation (convection) and near to slightly above
normal temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1131 AM MDT Tue Jun 16 2020
VFR conditions are expected for GLD and MCK through the 18Z TAF
period.
Gusty south winds will continue with some relaxing of surface
winds overnight at the tradeoff of adding LLWS with the stronger
winds between 45-50 kts near the top of the overnight inversion
after 04Z. The LLWS will diminish by 14Z as the surface inversion
breaks down with daytime heating and surface winds increase as a
result of stronger winds mixing back down to the surface.
&&
.FIRE WEATHER...
Issued at 117 PM MDT Tue Jun 16 2020
A Red Flag Warning for critical fire weather conditions remains in
place on either side of the eastern Colorado border for this
afternoon into early this evening. A portion of the Fire Weather
Watch along either side of the eastern Colorado border region has
been upgraded to a Red Flag Warning Wednesday afternoon and
evening as critical fire weather conditions of relative humidity
values <= 15% along with wind speeds >= 25mph look favorable. A
Fire Weather Watch remains in place on the east side of the Red
Flag Warning area on Wednesday. Windy conditions will be in place,
but low RH values further east may be close, but may not quite
meet criteria. Confidence in meeting criteria is lower as a
result, so the Watch remains for now.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for KSZ002-014-028-042.
Red Flag Warning until 8 PM MDT /9 PM CDT/ this evening for
KSZ001-013-027-041.
Red Flag Warning from 11 AM MDT /noon CDT/ to 8 PM MDT /9 PM
CDT/ Wednesday for KSZ001-013-027-041.
CO...Red Flag Warning until 8 PM MDT this evening for COZ252>254.
Red Flag Warning from 11 AM to 8 PM MDT Wednesday for COZ252>254.
NE...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for NEZ080.
Red Flag Warning until 8 PM MDT this evening for NEZ079.
Red Flag Warning from 11 AM to 8 PM MDT Wednesday for NEZ079.
&&
SHORT TERM...LOCKHART
LONG TERM...VINCENT
AVIATION...LOCKHART
FIRE WEATHER...LOCKHARTHazardous weather outlook, Jun 16, 11:46 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1046 AM MDT Tue Jun 16 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1046 AM MDT Tue Jun 16 2020 /1146 AM CDT Tue Jun 16 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Hot, dry, and windy conditions are expected this afternoon. A Red Flag Warning will be in effect Tuesday afternoon and evening for critical fire weather conditions in the counties along eastern Colorado and western Kansas border. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... A Fire Weather Watch is in effect for counties along and west of highway 83 Wednesday afternoon and evening. Outdoor burning is highly discouraged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required required. Report any fires to your local law enforcement dispatch office.
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Colorado, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.